Alert archive / Missouri / Flash Flood Watches in 2013

Flash Flood Watch 6, NWS St. Louis, MO

June 5, 2013Saint Charles County, Missouri

NWS St. Louis, MO issued this flash flood watch at Jun 5, 2013, 2:00 PM CDT for Saint Charles County, Missouri. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jun 5, 2013, 2:00 PM CDT (19:00 UTC)
Expired
Jun 9, 2013, 10:28 AM CDT
In force
4 days
Issued by
NWS St. Louis, MO
Flood severity
None

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 9 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WGUS63 KLSX 051900
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT WED JUN 5 2013

...ADDITIONAL LEVEE FAILURES POSSIBLE ALONG THE CONSOLIDATED NORTH
COUNTY LEVEE SYSTEM...

.THERE ARE MULTIPLE LOCATIONS OF POTENTIAL FAILURE ALONG THIS LEVEE
BETWEEN PORTAGE DES SIOUX AND WEST ALTON ALONG THE MISSISSIPPI 
RIVER.

MOZ061-061700-
/O.NEW.KLSX.FF.A.0006.130605T1900Z-130606T1700Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES MO-
INCLUDING THE CITY OF...ST CHARLES
200 PM CDT WED JUN 5 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL MISSOURI...
  INCLUDING THE FOLLOWING COUNTY...EASTERN PORTIONS OF ST. CHARLES
  MO.

* THROUGH THURSDAY MORNING

* ADDITIONAL FAILURES OF THE CONSOLIDATED NORTH COUNTY LEVEE ARE
  POSSIBLE.

* PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
  POSSIBILITY FOR ADDITIONAL LEVEE FAILURES. PLAN AHEAD AND BE
  PREPARED TO ACT IN THE EVENT OF A LEVEE FAILURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF FLASH FLOODING. CHECK YOUR PREPAREDNESS
REQUIREMENTS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF NEW
FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TILLY/FUCHS
3 follow-up statements
166 
WGUS63 KLSX 061656
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT THU JUN 6 2013

...ADDITIONAL LEVEE FAILURES POSSIBLE ALONG THE CONSOLIDATED
NORTH COUNTY LEVEE SYSTEM...

.THERE ARE MULTIPLE LOCATIONS OF POTENTIAL FAILURE ALONG THIS
LEVEE FROM WEST OF PORTAGE DES SIOUX TO WEST ALTON ALONG THE
MISSISSIPPI RIVER.

MOZ061-070500-
/O.EXT.KLSX.FF.A.0006.000000T0000Z-130610T1700Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES MO-
INCLUDING THE CITY OF...ST CHARLES
1156 AM CDT THU JUN 6 2013

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING 
  COUNTY...ST. CHARLES MO.

* THROUGH MONDAY MORNING

* ADDITIONAL FAILURES OF THE CONSOLIDATED NORTH COUNTY LEVEE ARE 
  POSSIBLE. 

* PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE 
  POSSIBILITY FOR ADDITIONAL LEVEE FAILURES. PLAN AHEAD AND BE 
  PREPARED TO ACT IN THE EVENT OF A LEVEE FAILURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF FLASH FLOODING. CHECK YOUR
PREPAREDNESS REQUIREMENTS. STAY INFORMED...AND BE READY FOR QUICK
ACTION IF NEW FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

GOSSELIN/FUCHS
628 
WGUS63 KLSX 081650
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT SAT JUN 8 2013

...ADDITIONAL LEVEE FAILURES POSSIBLE ALONG THE CONSOLIDATED
NORTH COUNTY LEVEE SYSTEM...

.THERE ARE MULTIPLE LOCATIONS OF POTENTIAL FAILURE ALONG THIS
LEVEE FROM WEST OF PORTAGE DES SIOUX TO WEST ALTON ALONG THE
MISSISSIPPI RIVER.

MOZ061-101700-
/O.CON.KLSX.FF.A.0006.000000T0000Z-130610T1700Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES MO-
INCLUDING THE CITY OF...ST CHARLES
1150 AM CDT SAT JUN 8 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING 
  COUNTY...ST. CHARLES MO.

* THROUGH MONDAY MORNING

* ADDITIONAL FAILURES OF THE CONSOLIDATED NORTH COUNTY LEVEE ARE 
  POSSIBLE. 

* PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE 
  POSSIBILITY FOR ADDITIONAL LEVEE FAILURES. PLAN AHEAD AND BE 
  PREPARED TO ACT IN THE EVENT OF A LEVEE FAILURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF FLASH FLOODING. CHECK YOUR
PREPAREDNESS REQUIREMENTS. STAY INFORMED...AND BE READY FOR QUICK
ACTION IF NEW FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

GKS
074 
WGUS63 KLSX 091528
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 AM CDT SUN JUN 9 2013

MOZ061-091630-
/O.CAN.KLSX.FF.A.0006.000000T0000Z-130610T1700Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES MO-
INCLUDING THE CITY OF...ST CHARLES
1028 AM CDT SUN JUN 9 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF ST CHARLES COUNTY FROM WEST
OF PORTAGE DES SIOUX TO WEST ALTON ALONG THE MISSISSIPPI RIVER HAS
BEEN CANCELLED. THE ST CHARLES COUNTY EMERGENCY MANAGER NO LONGER
SEES THE POTENTIAL FOR ANY ADDITIONAL LEVEE FAILURES ALONG THE
CONSOLIDATED NORTH COUNTY LEVEE SYSTEM...PLUS THE WATER LEVELS ON
THE MISSISSIPPI RIVER CONTINUE TO FALL.


$$

GKS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 5, 10:41 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 5, 10:41 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1041 AM CDT WED JUN 5 2013

.UPDATE...
ISSUED AT 1036 AM CDT WED JUN 5 2013

QUICK UPDATE TO MAKE SOME MINOR ADJUSTMENT TO TIMING OF REMNANTS
OF MCS. STILL BELIEVE THIS WILL DISSIPATE AS IT CONTINUES TO MOVE
EWD. HOWEVER...AREAS WITH STRONGEST WAA ARE EXPECTED TO SEE PRECIP
FURTHER EWD THAN ACROSS THE SRN PORTIONS OF THE CWA. CONTINUED
CHANCE FURTHER N WHERE THE SFC FNT WILL SLOWLY DRIFT SWD...BUT
BETTER CHANCES WILL BE THIS EVENING WITH TSRA DISSIPATING WITH
LOSS OF HEATING.

TILLY

&&

.SHORT TERM...(THROUGH LATE THIS AFTERNOON)
ISSUED AT 338 AM CDT WED JUN 5 2013

CLOSED UPPER LOW ACROSS THE ERN DAKOTAS WILL OPEN AS IT PUSHES
EAST TO THE WRN TIP OF LAKE SUPERIOR BY THIS EVENING. THE ASSOCD
SFC SYSTEM IS EXPECTED TO SLIDE SE TODAY FROM NEAR FARGO TO ERN IA
BY 00Z. THIS WILL DRAG A WEAK DIFFUSE COLD FRONT INTO THE AREA.
THIS WILL BE THE PRIMARY FOCUS FOR SHRA/TSTM ACTIVITY AS IT MOVES
THRU THE CWA. A LINE OF TSTMS HAS DVLPD OVERNIGHT ACROSS KS/OK AND
IT CONTINUES TO MOVE EAST. THIS IS TIMED TO APPROACH OUR CNTRL MO
COUNTIES BY NOON...BUT IT IS EXPECTED TO BE IN A WEAKENING PHASE
BY THEN. AM NOT CONFIDENT ENOUGH ON EVOLUTION OF MCS ATTM TO
INCREASE POPS MUCH...BUT THIS WILL HAVE TO BE MONITORED AND
FURTHER UPDATES MAY BE NECESSARY TO RAMP POPS UP. THINKING IS THAT
ADDTNL TSTMS WILL DVLP LATER THIS AFTN ALONG AND AHEAD OF THE
BNDRY...WHICH BY THAT TIME SHOULD BE ROUGHLY ALIGNED ALONG I-70.
HIGH TEMPS WILL LARGELY DEPEND ON WHAT THE MCS ACROSS THE PLAINS
DOES TODAY. AT A MINIMUM...THE MCS HAS GENERATED A CIRRUS SHIELD
THAT SHOULD HOLD TEMPS DOWN AGAIN TODAY. THINK HIGHS SHOULD BE A
COUPLE OF DEGREES WARMER THAN YESTERDAY DUE TO A WARMER START. THE
PREVIOUS IS ASSUMING THE MCS DETERIORATES BEFORE REACHING THE FA.
OTHERWISE SIGNIFICANT ADJUSTMENTS WILL BE NEEDED.

2%

.LONG TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 338 AM CDT WED JUN 5 2013

TSRA CHCS WILL PERSIST THROUGH TOMORROW DUE TO A SLOW-MOVING CDFNT
AND A SHORTWAVE TROF MOVING THROUGH THE NRN PLAINS TOWARDS THE WRN
GRTLKS. THE FRONT IS FCST TO DRIFT SOUTH OF THE CWA BY TOMORROW
NIGHT BEFORE STALLING. A RIDGE OF HIGH PRESSURE THEN BUILDS ACROSS
THE REGION IN ITS WAKE. THIS WILL LEAD TO COOLER TEMPERATURES AND
OVERALL DRIER WX FOR FRI AND FRI NIGHT.

THE SFC RIDGE BEGINS MOVING OFF TO THE EAST ON SATURDAY WHILE A
STRONG VORT MAX MOVES INTO THE NRN PLAINS. ATTM IT STILL LOOKS
LIKE THIS FEATURE WILL DRIVE PCPN CHCS FOR SATURDAY NIGHT AND
SUNDAY MORNING DESPITE SOME DIFFERENCES BETWEEN MODELS REGARDING
THE DEGREE OF INTERACTION WITH A LOW PRESSURE SYSTEM OVER SRN
CANADA.

UNSETTLED WEATHER IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. THE
CWA WILL BE LOCATED BENEATH NW FLOW ALOFT AND THERE ARE SEVERAL
SHORTWAVES FCST TO MOVE THROUGH THE FLOW. THIS IS A TYPICAL PATTN
FOR NOCTURNAL MCS DVLPMT AT THIS TIME OF YEAR. TEMPERATURES AND
PCPN CHCS FOR ANY GIVEN DAY/NIGHT WILL DEPEND HEAVILY ON THE
TIMING OF THE SHORTWAVES AND ON MESOSCALE EFFECTS FM UPSTREAM
AND/OR PRIOR CONVECTION. SINCE THESE DETAILS CURRENTLY CANNOT BE
FCST ACCURATELY SEVERAL DAYS IN ADVANCE...THE FCST FOR NEXT WEEK
GENERALLY FOLLOWS THE RECOMMENDED CR INITIALIZATION.

KANOFSKY

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 723 AM CDT WED JUN 5 2013

COMPLEX OF STORMS ONGOING ACROSS ERN KS/OK WILL CONTINUE TO
PROGRESS EAST THIS MORNING AS THE INTENSITY DECREASES. TOUGH CALL
WHETHER PRECIP WILL ACTUALLY REACH KCOU. IF IT DOES...IT SHOULD BE
CLOSE TO NOON. HAVE INTRODUCED A TEMPO GROUP FOR THIS ACTIVITY.
MEANWHILE...A WEAK COLD FRONT IS EXPECTED TO SLOWLY SAG INTO THE
FA TODAY. THIS SHOULD BE THE FOCUS FOR AFTN/EVNG CONVECTION. THE
BNDRY IS EXPECTED TO BE ROUGHLY ALIGNED ALONG I70 BY THIS AFTN.
TIMING AND COVERAGE ISSUES LIMIT MENTION OF PRECIP TO VCSH AT ALL
TAF SITES FOR THE REST OF THE PRECIP THREAT. THE FRONT IS FORECAST
TO STALL SOUTH OF THE AREA TOMORROW. WINDS WILL REMAIN LIGHT THRU
THE PRD.

SPECIFICS FOR KSTL...

VFR FCST THRU THE PRD. CHANCE OF SHRAS THIS EVENING ALONG A WEAK
COLD FRONT WITH WINDS BCMG NNWRLY OVERNIGHT BEHIND BNDRY.

2%

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 5, 4:20 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
420 AM CDT WED JUN 5 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-052300-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
420 AM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF MISSOURI AND
ILLINOIS TODAY AND TONIGHT. NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME HOWEVER A FEW OF THE STRONGER STORMS MAY
PRODUCE SMALL HAIL AND GUSTY WINDS.

SOME POINTS ALONG THE MISSISSIPPI...MISSOURI...ILLINOIS...
MERAMEC AND KASKASKIA RIVERS ARE CURRENTLY IN MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH
SUNDAY NIGHT...AND AGAIN ON MONDAY NIGHT.

POINTS ALONG THE MISSISSIPPI...MISSOURI...ILLINOIS...KASKASKIA
AND MERAMEC RIVERS ARE FORECAST TO BE IN MAJOR FLOOD OVER THE
NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KANOFSKY

Nearby

Flash Flood Watches in Missouri, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.